MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 11/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation as it was discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted due to patient had dysphotopsias that were not more extreme than normal.It was stated that product will not be returned.No other information was provided.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noted that "section g4 - combination product" field inadvertently was left blank and not populated in the initial mdr report.In review, it was also noticed that " section h2 - if follow-up, what type" box of "additional information" was inadvertently not checked in follow up mdr report #1.The information has been corrected in this supplemental mdr report as indicated below: section g4: combination product: no.Section h2 - if follow-up: additional information.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: 2/28/2024 the completed complaint intake form was received which contains new information and supplemental mdr is required.The issue reported was positive dysphotopsia.The replacement lens was a tecnis toric lens, model diu 21.0 diopter power.The patient's daily activities were affected prior to explant surgery as the patient was unable to drive.Patient outcome: temporarily impaired.There were no unplanned incision enlargement, no unplanned vitrectomy and no unplanned sutures and no delay in procedure.Fields below updated: section a2: patient's age/ date of birth: 60 yrs.Old./ (b)(6) 1961.Section a3: patient's gender: female.Section b3: date the event: (b)(6) 2021.Section d6a:date of implant: (b)(6) 2021.Section d6b: date of explant: (b)(6) 2022.Section e1: (b)(6).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15407607
Report Number3012236936-2022-02275
Device Sequence Number6744623
Product Code MFK
UDI-Device Identifier05050474751286
UDI-Public(01)05050474751286(17)240609
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/09/2024
Device Model NumberDFW150
Device Catalogue NumberDFW150U210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2022
Supplement Date Received by Manufacturer02/27/2024
03/19/2024
Initial Report FDA Received Date09/12/2022
Supplement Report FDA Received Date03/19/2024
03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale